MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) study.It was reported that stroke occurred.Prior to the index procedure, heparin or other anticoagulant was given.The subject was not on a prior regimen of aspirin and antiplatelet other than aspirin at the time of index procedure.The subject received loading dose of aspirin.After heparin has been given and during start of procedure, the activated clotting time (act) was 131 sec.An isleeve introducer sheath was placed and then the native aortic valve was treated with balloon valvuloplasty in accordance with the instructions for use (ifu).A 23mm lotus edge valve was advanced to treat the aortic valve.During deployment, a twisted post was observed prior to locking of the valve.The physician attempted to mitigate the twisted post by centralizing the lotus edge delivery system catheter which was unsuccessful.A partial resheath and full resheath were performed in accordance with the ifu with the same result.The 23mm lotus edge valve was removed from the patient and exchanged for another 23mm lotus edge valve which was able to be successfully implanted in the correct anatomical location.On the same day, post index procedure, the subject was evaluated emergently for sudden onset of aphasia and hypertension up to 180s.The subject was diagnosed with malignant hypertension and was started with nipride drip at maximum dose, however still not optimally controlled.The subject was only answering yes to questions in english and spanish, was following some directions (stick out tongue) and no appendicular weakness.Physical examination revealed, the subject was alert, awake, fussy, irritable, moves all extremities and appeared uncomfortable.Non contrast head computed tomography (ct) scan revealed left frontal hyper-density (subarachnoid bleed + contrast).The subject was recommended for emergent computed tomography angiography (cta) and computed tomography perfusion (ctp) imaging to ensure no contaminant large vessel occlusion.The family was discussed and agreed for emergent vessel imaging.On the same day, cta head imaging revealed, hyper-density with expansion in left frontal lobe and right posterior temporal lobe extending into right occipital lobe likely represents contrast staining within contrast tissue, hyper-density within basal ganglia worse on right than the left, may also represent contrast staining within ischemic tissue, subarachnoid hemorrhage in left frontal region and right occipital region is unchanged and there is no new intracranial and no midline shift.The subject was diagnosed with stroke and led to prolongation of index hospitalization for further management.The etiology of stroke is ischemic, based on clinical symptoms and neuroimaging.On same day, the subject was also diagnosed with torsades de pointes that was felt to be bradycardic induced by cardiology, which resolved by overdrive pacing, the normal sinus rhythm (nsr) was 65 with pacer back-up.The subject was recommended for magnetic resonance imaging (mri) brain, placement of a nasogastric tube (ngt), start enteral losartan and hydralazine to keep the systolic blood pressure (sbp) < 150, continue as prn iv enaloprilat and replace magnesium and potassium.The subject was also recommended to be intubated and begin mechanical ventilation if there is further decline in mental status, ventilatory impairment or hypoxia.At the time of the event the subject was on aspirin and clopidogrel however, both were held.Three (3) days post index procedure, follow-up ct revealed, resolution of previously seen subarachnoid hemorrhage, edema in the left cerebral hemisphere consistent with ischemic change, hyper-density was felt which could be related to contrast enhancement that was present in the left frontal lobe, right temporal occipital region and basal ganglia is resolved.On same day, the subject was also noted to be positive for delirium with acute onset or fluctuating course and altered level of consciousness.The subject was diagnosed with acute metabolic encephalopathy.Five (5) days post index procedure, follow-up ct head revealed, small stable evolving left cerebral infarct, possible small evolving right cerebral, left caudate head, bilateral basal ganglia ischemic foci are now evident and no acute intracranial hemorrhage.Mri revealed numerous ischemic foci scattered in cerebral hemisphere, cerebellum and brainstem.Per neurologist, post reading the neuroradiology report the subject had atypical contrast staining and mri did not revealed evidence of blood.The subject was found to have multiple acute ischemic stroke involving cerebral hemisphere, cerebellum and brainstem in pattern consistent with cardioembolic event, likely complication of transcatheter aortic valve replacement (tavr).Nine (9) days post index procedure, the subject was discharged with recommendation for physical therapy and occupational therapy, however due to covid-19 situation the family did not agree to discharge to rehab.
 
Event or Problem Description
Protected tavr study.It was reported that stroke occurred.Prior to the index procedure, heparin or other anticoagulant was given.The subject was not on a prior regimen of aspirin and antiplatelet other than aspirin at the time of index procedure.The subject received loading dose of aspirin.After heparin has been given and during start of procedure, the activated clotting time (act) was 131 sec.An isleeve introducer sheath was placed and then the native aortic valve was treated with balloon valvuloplasty in accordance with the instructions for use (ifu).A 23mm lotus edge valve was advanced to treat the aortic valve.During deployment, a twisted post was observed prior to locking of the valve.The physician attempted to mitigate the twisted post by centralizing the lotus edge delivery system catheter which was unsuccessful.A partial resheath and full resheath were performed in accordance with the ifu with the same result.The 23mm lotus edge valve was removed from the patient and exchanged for another 23mm lotus edge valve which was able to be successfully implanted in the correct anatomical location.On the same day, post index procedure, the subject was evaluated emergently for sudden onset of aphasia and hypertension up to 180s.The subject was diagnosed with malignant hypertension and was started with nipride drip at maximum dose, however still not optimally controlled.The subject was only answering yes to questions in english and spanish, was following some directions (stick out tongue) and no appendicular weakness.Physical examination revealed, the subject was alert, awake, fussy, irritable, moves all extremities and appeared uncomfortable.Non contrast head computed tomography (ct) scan revealed left frontal hyper-density (subarachnoid bleed + contrast).The subject was recommended for emergent computed tomography angiography (cta) and computed tomography perfusion (ctp) imaging to ensure no contaminant large vessel occlusion.The family was discussed and agreed for emergent vessel imaging.On the same day, cta head imaging revealed, hyper-density with expansion in left frontal lobe and right posterior temporal lobe extending into right occipital lobe likely represents contrast staining within contrast tissue, hyper-density within basal ganglia worse on right than the left, may also represent contrast staining within ischemic tissue, subarachnoid hemorrhage in left frontal region and right occipital region is unchanged and there is no new intracranial and no midline shift.The subject was diagnosed with stroke and led to prolongation of index hospitalization for further management.The etiology of stroke is ischemic, based on clinical symptoms and neuroimaging.On same day, the subject was also diagnosed with torsades de pointes that was felt to be bradycardic induced by cardiology, which resolved by overdrive pacing, the normal sinus rhythm (nsr) was 65 with pacer back-up.The subject was recommended for magnetic resonance imaging (mri) brain, placement of a nasogastric tube (ngt), start enteral losartan and hydralazine to keep the systolic blood pressure (sbp) < 150, continue as prn iv enaloprilat and replace magnesium and potassium.The subject was also recommended to be intubated and begin mechanical ventilation if there is further decline in mental status, ventilatory impairment or hypoxia.At the time of the event the subject was on aspirin and clopidogrel however, both were held.Three (3) days post index procedure, follow-up ct revealed, resolution of previously seen subarachnoid hemorrhage, edema in the left cerebral hemisphere consistent with ischemic change, hyper-density was felt which could be related to contrast enhancement that was present in the left frontal lobe, right temporal occipital region and basal ganglia is resolved.On same day, the subject was also noted to be positive for delirium with acute onset or fluctuating course and altered level of consciousness.The subject was diagnosed with acute metabolic encephalopathy.Five (5) days post index procedure, follow-up ct head revealed, small stable evolving left cerebral infarct, possible small evolving right cerebral, left caudate head, bilateral basal ganglia ischemic foci are now evident and no acute intracranial hemorrhage.Mri revealed numerous ischemic foci scattered in cerebral hemisphere, cerebellum and brainstem.Per neurologist, post reading the neuroradiology report the subject had atypical contrast staining and mri did not revealed evidence of blood.The subject was found to have multiple acute ischemic stroke involving cerebral hemisphere, cerebellum and brainstem in pattern consistent with cardioembolic event, likely complication of transcatheter aortic valve replacement (tavr).Nine (9) days post index procedure, the subject was discharged with recommendation for physical therapy and occupational therapy, however due to covid-19 situation the family did not agree to discharge to rehab.It was further reported that in december 2020, the mrs_30-day score was noted to be two (2) which indicates a slight disability with an inability to carry out all previous activities, but able to look after own affairs without assistance.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10949638
Report Number2134265-2020-16975
Device Sequence Number13758077
Product Code NPT
UDI-Device Identifier08714729960904
UDI-Public08714729960904
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberH749LVSUS230
Device Catalogue NumberH749LVSUS230
Device Lot Number0025696867
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/05/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR